Increase of Reyataz dosing
Oct 12, 2008
Wrote to you a number of times over the past few months, but here's sum up of my situation. I'm on Truvada, Reyataz and Norvir, been undetectable for about nine months with CD4 rising from 11% to 28% in this timeframe. Since May my VL has been detectable again, but no higher than 180. CD4 have pretty much stayed stable, last time at 680. I'm 100% compliant in taking the medication as prescribed. A Reyataz screening indicated that the quantity in my blood, though in an acceptable range, was a little on the low side. As a result, my doctor has increased the daily dosing from 300mg to 400mg. Any thoughts? Do you think this can be a viable solution or would it bring in additional issues?
Many thanks. G.
Response from Dr. Holodniy
It's possible that it may help. The tenofovir in the truvada could be decreasing the atazanavir levels. However, the ritonavir should be accomplishing the increase for the reyataz with your current dose. In many studies raising the PI dose didn't change the viral load much. Another possibility is to change to another ritonavir boosted PI like Kaletra or Prezista, or changing classes of drugs.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Put Condom On Backwards Is It Still Effective Against Hiv
- What Happens If Neuropathy Is Left Untreated?
- Where Does Herpes Appear?
- What Over The Counter Drugs Can Treat Genital Herpes?
- What Organism Causes Genital Warts?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.